MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 5.0x150x150-hybrid sterling balloon catheter was advanced for dilation; however, during inflation at 12 atmospheres, the balloon ruptured.No known patient complications were reported.
 
Additional Manufacturer Narrative
B3 date of event updated.B5 describe event or problem updated.E1 initial reporter title updated.E1 initial reporter last name updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 5.0x150x150-hybrid sterling balloon catheter was advanced for dilation; however, during inflation at 12 atmospheres, the balloon ruptured.No known patient complciations were reported.It was further reported that the 60% stenosed target lesion was located in the moderately calcified and non-tortuous popliteal artery.Previously, it was reported that the balloon ruptured at 12 atmospheres.Now, it is reported that it ruptured at 13 atmospheres.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a longitudinal tear in the balloon 38mm from the tip and is approximately 48mm long.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11433608
Report Number2134265-2021-02924
Device Sequence Number19713595
Product Code LIT
UDI-Device Identifier08714729845362
UDI-Public08714729845362
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number24715
Device Catalogue Number24715
Device Lot Number0026069993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/11/2021
04/01/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/22/2021
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1